Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 4, NWS Green Bay, WI

January 11, 2016

NWS Green Bay, WI issued this small craft advisory at Jan 11, 2016, 4:27 AM CST. It took effect at Jan 12, 2016, 4:00 AM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2016, 4:27 AM CST (10:27 UTC)
In effect from
Jan 12, 2016, 4:00 AM CST
Expired
Jan 12, 2016, 8:39 PM CST
In force
17 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

618 
WHUS73 KGRB 111027
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
427 AM CST MON JAN 11 2016

...INCREASING NORTHWEST WINDS AND BUILDING WAVES EXPECTED LATE
TONIGHT INTO TUESDAY...

.NORTHWEST WINDS WILL INCREASE AFTER A CLIPPER LOW PRESSURE SYSTEM
MOVES THROUGH LATE TONIGHT. THE WINDS WILL GUST TO AROUND 30 KTS
AT TIMES ON TUESDAY.

LMZ521-522-541>543-111830-
/O.EXP.KGRB.SC.Y.0003.000000T0000Z-160111T1000Z/
/O.NEW.KGRB.SC.Y.0004.160112T1000Z-160113T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
427 AM CST MON JAN 11 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 9 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 PM CST
TUESDAY. 

* NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL
  GUSTS TO 30 KTS...LATE TONIGHT INTO TUESDAY. THE GUSTY WINDS
  SHOULD DIMINISH TUESDAY EVENING.

* WAVES WILL BUILD TO 3 TO 5 FT ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
7 follow-up statements
496 
WHUS73 KGRB 111518
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
918 AM CST MON JAN 11 2016

...INCREASING NORTHWEST WINDS AND BUILDING WAVES EXPECTED LATE
TONIGHT INTO TUESDAY...

.NORTHWEST WINDS WILL INCREASE AFTER A CLIPPER LOW PRESSURE
SYSTEM MOVES THROUGH LATE TONIGHT. THE WINDS WILL GUST TO AROUND
30 KTS AT TIMES ON TUESDAY.

LMZ521-522-541>543-112330-
/O.CON.KGRB.SC.Y.0004.160112T1000Z-160113T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
918 AM CST MON JAN 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM CST
TUESDAY...

* NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH 
  OCCASIONAL GUSTS TO 30 KTS...LATE TONIGHT INTO TUESDAY. THE 
  GUSTY WINDS SHOULD DIMINISH TUESDAY EVENING. 

* WAVES WILL BUILD TO 3 TO 5 FT ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
991 
WHUS73 KGRB 112152
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
352 PM CST MON JAN 11 2016

...INCREASING NORTHWEST WINDS AND BUILDING WAVES EXPECTED LATE
TONIGHT INTO TUESDAY...

.NORTHWEST WINDS WILL INCREASE AFTER A CLIPPER LOW PRESSURE
SYSTEM MOVES THROUGH LATE TONIGHT. THE WINDS WILL GUST TO AROUND
30 KTS AT TIMES ON TUESDAY.

LMZ521-522-541>543-120600-
/O.CON.KGRB.SC.Y.0004.160112T1000Z-160113T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
352 PM CST MON JAN 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM CST
TUESDAY...

* NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH 
  OCCASIONAL GUSTS TO 30 KTS...LATE TONIGHT INTO TUESDAY. THE 
  GUSTY WINDS SHOULD DIMINISH TUESDAY EVENING. 

* WAVES WILL BUILD TO 3 TO 5 FT ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
763 
WHUS73 KGRB 120311
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
911 PM CST MON JAN 11 2016

...INCREASING NORTHWEST WINDS AND BUILDING WAVES EXPECTED LATE
TONIGHT INTO TUESDAY...

.NORTHWEST WINDS WILL INCREASE AFTER A CLIPPER LOW PRESSURE
SYSTEM MOVES THROUGH LATE TONIGHT. THE WINDS WILL GUST TO AROUND
30 KTS AT TIMES ON TUESDAY.

LMZ521-522-541>543-121115-
/O.CON.KGRB.SC.Y.0004.160112T1000Z-160113T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
911 PM CST MON JAN 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM CST
TUESDAY...

* NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH 
  OCCASIONAL GUSTS TO 30 KTS...LATE TONIGHT INTO TUESDAY. THE 
  GUSTY WINDS SHOULD DIMINISH TUESDAY EVENING. 

* WAVES WILL BUILD TO 3 TO 5 FT ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
105 
WHUS73 KGRB 120909
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
309 AM CST TUE JAN 12 2016

...INCREASING NORTHWEST WINDS AND BUILDING WAVES EXPECTED TODAY...

.NORTHWEST WINDS WILL INCREASE AFTER A CLIPPER LOW PRESSURE
SYSTEM MOVES THROUGH EARLY THIS MORNING. THE WINDS WILL GUST TO
AROUND 30 KTS AT TIMES TODAY.

LMZ521-522-541>543-121715-
/O.CON.KGRB.SC.Y.0004.160112T1000Z-160113T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
309 AM CST TUE JAN 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL
  GUSTS TO 30 KTS...TODAY. THE GUSTY WINDS SHOULD DIMINISH THIS
  EVENING.

* WAVES WILL BUILD TO 3 TO 5 FT TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
060 
WHUS73 KGRB 121617
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 AM CST TUE JAN 12 2016

...GUSTY NORTHWEST WINDS TODAY...

.GUSTY NORTHWEST WINDS WILL CONTINUE TODAY...BEHIND A CLIPPER LOW
PRESSURE SYSTEM.

LMZ521-522-541>543-130030-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-160113T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1017 AM CST TUE JAN 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* NORTHWEST WINDS 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO AROUND
  30 KTS TODAY...DIMINISHING TO 10 TO 20 KTS THIS EVENING.

* WAVES 2 TO 4 FT THROUGH THIS AFTERNOON...SUBSIDING TO 1 TO 3 FT
  TONIGHT. SLIGHTLY LARGER WAVES POSSIBLE TOWARD THE OPEN WATERS
  ON LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
175 
WHUS73 KGRB 122101
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CST TUE JAN 12 2016

...GUSTY NORTHWEST WINDS DIMINISHING THIS EVENING...

.GUSTY NORTHWEST WINDS WILL SLOWLY DIMINISH THROUGH THE EVENING
HOURS.

LMZ521-522-541>543-130300-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-160113T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
301 PM CST TUE JAN 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* NORTHWEST WINDS 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO AROUND
  30 KTS...DIMINISHING TO 10 TO 20 KTS THROUGH THE EVENING HOURS.

* WAVES 2 TO 4 FT...SUBSIDING TO 1 TO 3 FT TONIGHT. SLIGHTLY
  LARGER WAVES POSSIBLE TOWARD THE OPEN WATERS ON LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
476 
WHUS73 KGRB 130239
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
839 PM CST TUE JAN 12 2016

...WINDS HAVE SUBSIDED...


LMZ521-522-541>543-130345-
/O.CAN.KGRB.SC.Y.0004.000000T0000Z-160113T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
839 PM CST TUE JAN 12 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 4:11 AM CST, 16 minutes earlier.

Area forecast discussion, Jan 11, 4:11 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
411 AM CST MON JAN 11 2016

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND TUESDAY
ISSUED AT 411 AM CST MON JAN 11 2016

WIND CHILL HEADLINES THIS MORNING...SNOWFALL AMOUNTS WITH CLIPPER
SYSTEM TONIGHT...AND LAKE EFFECT POTENTIAL FOR VILAS COUNTY
TONIGHT INTO TUESDAY...ARE THE MAIN FCST CONCERNS.

GIVEN THAT THE FOX VALLEY HAS BEEN REACHING WIND CHILL ADVISORY
CRITERIA THROUGH THE OVERNIGHT PERIOD...HAVE OPTED TO ADD SEVERAL
MORE COUNTIES INTO THE ADVISORY THROUGH MID-MORNING. DIMINISHING
WINDS AND WARMING TEMPS SHOULD ALLOW THE ADVISORY TO EXPIRE ON
TIME AT 9 AM.

A CLIPPER SYSTEM WILL BRING INCREASING CLOUDS THIS AFTERNOON...
AND SOME LIGHT SNOW TO THE REGION TONIGHT. FORECAST IS A LITTLE
TRICKY...AS MUCH OF THE LIFT GETS USED UP TO SATURATE THE
ATMOSPHERE...AND THEN WEAKENS AND EXITS AFTER SATURATION OCCURS.
GIVEN THIS SCENARIO...MOST OF THE FORECAST AREA SHOULD SEE LESS
THAN AN INCH OF SNOW. HOWEVER...SNOWFALL WILL BE ENHANCED IN FAR
NC WI DUE TO LAKE-EFFECT...SO WE SHOULD SEE A COUPLE INCHES OF
SNOW IN NORTHWEST VILAS COUNTY. IN ADDITION...A S/W TROF WILL
ENHANCE THE LIFT IN OUR FAR SOUTHERN COUNTIES FOR SEVERAL HOURS IN
THE LATE EVENING AND EARLY OVERNIGHT HOURS...SO 1 TO 2 INCHES OF
SNOW IS ANTICIPATED FROM OSHKOSH TO CHILTON TO MANITOWOC. WILL
HIGHLIGHT TRAVEL CONCERNS IN THE HAZARDOUS WEATHER OUTLOOK.

LAKE EFFECT WILL CONTINUE OVER VILAS COUNTY INTO TUESDAY
MORNING...THEN WEAKEN AS WINDS BACK TO A WESTERLY DIRECTION
IN THE AFTERNOON. AN ADDITIONAL INCH OR TWO IS EXPECTED IN
NORTHERN VILAS COUNTY.

USED A BLEND OF THE BETTER PERFORMING GUIDANCE SETS FOR TEMPS...
WHICH WILL REMAIN WELL BLO NORMAL DURING THE PERIOD.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
ISSUED AT 411 AM CST MON JAN 11 2016

THE PREVAILING AMPLIFIED MEAN FLOW CONSISTING PARTIALLY OF A WRN
NOAM UPR RDG/E-CNTRL NOAM UPR TROF IS FCST TO BRIEFLY DEAMPLIFY
MID-WEEK AS INCOMING PACIFIC ENERGY WEAKENS THE UPR RDG AND THE
RESULTANT NEAR ZONAL FLOW HELPS TO PUSH THE ARCTIC AIR OVER THE
GREAT LAKES NWD INTO CANADA. THIS UPR RDG IS THEN PROGGED TO
REBUILD OVER WRN NOAM AT THE END OF THE WEEK...BUT NOT NEARLY AS
STRONG AS EARLIER IN THE WEEK. AS THIS NEW RDG BUILDS...THE
AFOREMENTIONED PACIFIC ENERGY RIDES THE SRN STREAM INTO THE SRN
PLAINS THU/THU NGT AND THEN THINGS GET INTERESTING. MODELS ARE NOW
SPINNING UP A BIGGER STORM WITH A MORE WWD TRACK THAN ADVERTISED
24 HOURS AGO. PLENTY OF UNKNOWNS YET...MAINLY ON THE POTENTIAL
INTERACTION OF THE NRN AND SRN STREAMS. STAY TUNED! TEMPS WL BE
BELOW NORMAL THRU WED BEFORE BRIEFLY MODERATING THU-SAT CLOSER TO
NORMAL.

RDG OF HI PRES IS EXPECTED TO MOVE INTO THE WRN GREAT LAKES TUE
NGT...BRINGING MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND DIMINISHING
WINDS TO NE WI. THIS WL TRANSLATE TO ANOTHER VERY COLD NGT WITH
MIN TEMPS 10 TO 15 BELOW ZERO OVER PARTS OF N-CNTRL WI...TO AROUND
ZERO RIGHT ALONG LAKE MI. EVEN THO WINDS ARE FCST TO DIMINISH
MAINLY INTO THE 5 TO 10 MPH RANGE...WE ARE LOOKING AT WIND CHILLS
IN THE -20 TO -30 DEG RANGE AND THE LIKELY NEED FOR A WIND CHILL
ADVY. AS THIS SFC RDG WEAKENS AND SLIDES TO OUR EAST ON WED...
MODELS ARE SHOWING A SHORTWAVE QUICKLY MOVE SE TOWARD NRN IL BY
THE AFTERNOON HOURS. WHILE SOME LIGHT SNOW WL PROBABLY ACCOMPANY
THIS FEATURE TO OUR WEST AND SOUTH...BELIEVE MID-LEVEL FORCING WL
BE TOO WEAK OVER NE ALONG WITH LIMITED MOISTURE TO GENERATE
ANYTHING MORE THAN A CHC OF FLURRIES. MAX TEMPS AGAIN WL BE QUITE
COLD (AROUND 15 DEGS BELOW NORMAL) WITH READINGS ONLY REACHING
AROUND 5 ABOVE ZERO N-CNTRL...10 TO 15 ABOVE CNTRL/E-CNTRL WI.

MODELS INDICATE THAT THE WRN NOAM UPR RDG WL BEGIN TO WEAKEN BY
WED NGT WHICH WL ALLOW FOR UPR HEIGHTS TO RISE FROM THE NRN PLAINS
TO THE GREAT LAKES AND BRING WAA TO THESE REGIONS. THERE IS NOT
MUCH LIFT EVIDENT TO BRING LIGHT SNOW (OTHER THAN A FEW
FLURRIES)...BUT EXPECT PLENTY OF CLOUDS ACROSS NE WI FOR WED NGT.
THIS PATTERN SHIFT WL FORCE ARCTIC AIR TO RETREAT NWD INTO CANADA
WITH MIN TEMPS ONLY AROUND ZERO NORTH AND 5 TO 10 ABOVE SOUTH. THE
MAIN QUESTION HEADED INTO THU IS WHETHER THE ATMOSPHERE CAN
SATURATE SUFFICIENTLY TO ALLOW ANY LIGHT PCPN TO DEVELOP IN THE
CONTINUED WAA REGIME OVER WI. VARIOUS MODELS ATTEMPT TO PRODUCE
LIGHT QPF OVER DIFFERENT PARTS OF THE GREAT LAKES. DUE TO THE
SATURATION ISSUE...PREFER TO KEEP ANY POPS TO A MINIMUM WITH
EITHER LIGHT SNOW OR FLURRIES. MAX TEMPS TO RANGE FROM THE UPR
TEENS NORTH...LWR TO MID 20S SOUTH.

FCST HAS TAKEN AN ALMOST 180 DEG TURN FROM 24 HOURS AGO AS THE 00Z
MODEL OUTPUTS NOW SHOW MORE PHASING BETWEEN THE NRN STREAM AND THE
SRN STREAM SYSTEM ON FRI. INSTEAD OF TAKING A DEVELOPING SFC LOW
E-NE TOWARD THE OHIO RIVER/TN VALLEYS...THE SFC LOW NOW TRACKS DUE
NE INTO THE MID-MS VALLEY BY 00Z SAT. THIS COULD BRING THE LEADING
EDGE OF LIGHT SNOW TOWARD CNTRL/E-CNTRL WI FRI AFTERNOON WITH
INCREASING N-NE WINDS. POTENTIAL PHASED SYSTEMS ARE ALWAYS
DIFFICULT TO DECIPHER...ESPECIALLY THIS FAR OUT IN TIME. HAVE
PLACED A SMALL CHC POP OVER SRN SECTIONS OF THE FCST AREA FOR THE
TIME BEING. MAX TEMPS ON FRI SHOULD REACH THE MID 20S N-CNTRL...
UPR 20S TO AROUND 30 DEGS E-CNTRL WI.

THE EVENTUAL TRACK OF THIS SFC LOW WL ULTIMATELY DETERMINE WHICH
PART OF THE GREAT LAKES WOULD BE IN STORE FOR POTENTIALLY HEAVY
SNOW ASSUMING THIS PHASING COMES TO FRUITION FRI NGT INTO SAT. WL
NOT EVEN ATTEMPT AT AN ACCUMULATION POTENTIAL AT THIS TIME SINCE
VALUES WL LIKELY JUMP AROUND FOR THE NEXT SEVERAL DAYS. ANYONE
WITH TRAVEL PLANS LATE THIS WEEK WL WANT TO KEEP ABREAST OF THE
LATEST FCST WITH THIS SYSTEM.

COLDER AIR IS FCST TO RETURN TO THE REGION FOR THE LATTER HALF OF
THE UPCOMING WEEKEND AS ANOTHER PRONOUNCED PIECE OF ARCTIC AIR
OVERSPREADS WI. WL HAVE TO WATCH N-CNTRL WI FOR POSSIBLE LAKE
EFFECT SNOW SHWRS DEPENDING ON TRAJS AS 8H TEMPS FALL ANYWHERE
FROM -18C TO -24C OVER WRN LAKE SUPERIOR. OTHERWISE...LOOK FOR
MOSTLY CLOUDY SKIES NEXT SUNDAY WITH MAX TEMPS ONLY REACHING THE
UPR SINGLE DIGITS TO MID TEENS.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1119 PM CST SUN JAN 10 2016

COLD AIR WL DOMINATE THE WX ACRS THE AREA FOR THE NEXT 24 HRS.
WINDS WL EASE UP TNGT. CLOUDINESS AND SOME FLURRIES OFF LAKE
SUPERIOR WL AFFECT FAR N-C WI EARLY TNGT...BUT SHOULD REMAIN N OF
RHI.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR WIZ005-010-
011-018>020-030-031-035>039-045-048>050.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......KALLAS
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Jan 10, 3:20 PM CST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
320 PM CST SUN JAN 10 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
320 PM CST SUN JAN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

MUCH COLDER AIR WILL CONTINUE TO OVERSPREAD THE AREA TODAY INTO
TONIGHT. SUB-ZERO LOW TEMPERATURES...COMBINED WITH WEST WINDS AT 5
TO 10 MPH...WILL PRODUCE DANGEROUS WIND CHILLS OF 20 TO 25 BELOW
ZERO OVER CENTRAL AND NORTH CENTRAL WISCONSIN...AND 15 TO 20 BELOW
ZERO OVER EASTERN WISCONSIN TONIGHT INTO MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE ARCTIC AIR IS FORECAST TO REMAIN IN PLACE THROUGH WEDNESDAY.
ADDITIONAL SUB-ZERO LOW TEMPERATURES WILL BE COMMON...WITH HIGH
TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO AND TEENS THROUGH
WEDNESDAY BEFORE A SLIGHT MODERATION IS NOTED LATE IN THE WEEK.
WIND CHILL VALUES COULD AGAIN APPROACH ADVISORY CRITERIA TUESDAY
NIGHT INTO WEDNESDAY MORNING.

A CLIPPER SYSTEM MAY PRODUCE AN INCH OR TWO OF FLUFFY SNOW MONDAY
NIGHT...FOLLOWED BY GUSTY NORTHWEST WINDS INTO TUESDAY MORNING.
THESE GUSTY WINDS WILL LIKELY CREATE BLOWING AND DRIFTING OF THE
SNOW...THEREBY REDUCING VISIBILITIES AND MAKING FOR DIFFICULT
DRIVING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-112130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
320 PM CST SUN JAN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NORTHWEST WIND GUSTS COULD APPROACH GALE FORCE NEAR DEATHS DOOR
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NORTHWEST WIND GUSTS COULD APPROACH GALE FORCE TUESDAY INTO
TUESDAY NIGHT NEAR DEATHS DOOR.

MG/TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:19 PM CSTWind Chill AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Marathon, Oneida and 3 more20 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.